Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 95, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 22, 1995, 8:35 PM CDT for Pratt County, Stafford County, Kansas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 8:35 PM CDT (01:35 UTC)
- Expired
- May 22, 1995, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230137 SVRDDC KSC151-185-230215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 835 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...NORTHERN PRATT COUNTY...SOUTHERN STAFFORD COUNTY AT 830 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM JUST EAST OF TROUSDALE...22 MILES NORTHWEST OF PRATT. THE STORM WAS MOVING EAST SOUTHEAST AT 15 MILES AN HOUR AND WILL REACH HOPEWELL AND BYERS BY 845 PM CDT. A SECOND SEVERE STORM WAS JUST SOUTHWEST OF ST JOHN ALSO MOVING EAST AT 15 MILES AN HOUR. THIS STORM WILL REACH STAFFORD BY 845 PM CDT. THESE STORMS WERE PRODUCING WINDS IN EXCESS OF 70 MPH...HAIL OVER AN INCH IN DIAMETER AND TORRENTIAL RAINS. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THIS AREA THROUGH 1000 PM CDT. TAKE IMMEDIATE SAFE SHELTER IF YOU ARE IN OR NEAR THE PATH OF THESE STORMS!!! A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:22 AM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, May 22, 11:22 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1120 AM CDT MON MAY 22 1995 QSTN TDY IS TIMING TSTMS FOR THIS AFTN. MSWIS AND PRFLRS 5M(A,V) HV STG VORT OVR NM WHICH SHD SWING INTO SW KS BY LATE AFTN JUST IN TIME TO MEET GREATEST INSTBLTY WITH CAPES ARND 3000 AND LI`S -6 TO -8. S/W SHD ALSO ALTER SHR PROFILE ENUF TO INCRG SRH INTO THE 200`S. BASED ON THIS...WD XPCT A LATE AFTN WATCH SOMEWHERE IN THE RGN AND WL THUS UP POPS A BIT AND WORD FOR LATE AFTN DVLPMT. NO DOUBT OF PCPN TNGT SO WENT CATEGORICAL. IN FACT...AS FNT COMES IN FM N TO MEET THE JUICE AND VORT MAX FROM THE SOUTHWEST...XPCT TRAIN ECHOING ALG THE FN FM ARND MEADE NE SO WL GO FFW THAT AREA FOR TNGT...FFW IN NRN ZN*S WITH THE FNT FOR THIS AFTN. TONIGHTS LOWS LOOK TOO COOL BASED ON AMNT OF MSTR IN AIR SO BUMPED UP. REST OF FCST OKAY ATTM. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 43 min |
| May 22, 7:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 45 min |
| May 22, 7:21 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 54 min |
| May 22, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Stafford | 44 min |
| May 22, 9:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 44 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 41 min |
| May 22, 10:43 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 47 min |
| May 22, 11:14 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.